A family of virtual element methods for the two-dimensional Navier-Stokes equations is proposed and analyzed. The schemes provide a discrete velocity field which is pointwise divergence-free. A rigorous error analysis is developed, showing that the methods are stable and optimally convergent. Several numerical tests are presented, confirming the theoretical predictions. A comparison with some mixed finite elements is also performed.

Virtual elements for the navier-stokes problem on polygonal meshes / L. Beirao da Veiga, C. Lovadina, G. Vacca. - In: SIAM JOURNAL ON NUMERICAL ANALYSIS. - ISSN 0036-1429. - 56:3(2018), pp. 1210-1242.

Virtual elements for the navier-stokes problem on polygonal meshes

L. Beirao da Veiga;C. Lovadina;
2018

Abstract

A family of virtual element methods for the two-dimensional Navier-Stokes equations is proposed and analyzed. The schemes provide a discrete velocity field which is pointwise divergence-free. A rigorous error analysis is developed, showing that the methods are stable and optimally convergent. Several numerical tests are presented, confirming the theoretical predictions. A comparison with some mixed finite elements is also performed.
Navier-Stokes equations; Polygonal meshes; Virtual element method; Numerical Analysis
Settore MAT/08 - Analisi Numerica
Article (author)
File in questo prodotto:
File Dimensione Formato  
17m1132811.pdf

accesso aperto

Tipologia: Publisher's version/PDF
Dimensione 1.35 MB
Formato Adobe PDF
1.35 MB Adobe PDF Visualizza/Apri
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2434/588605
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 102
  • ???jsp.display-item.citation.isi??? 96
social impact